Management of Oral Lesions in Paraquat Poisoning - A Case Report
Paraquat is a herbicide with a good occupational safety record, but a high mortality after intentional ingestion that has proved refractory to treatment. For nearly three decades p concentration–time data have been used to predict the outcome following ingestion, however, none of the published methods has been independently or prospectively validated. However, poisoning is an uncommon entity in India. We report a case of oral lesions associated with poisoning and management of the mucosal burns associated with it along with medical management of poisoning in general.
Received: 20 July 2016
Accepted: 02 February 2017
22 April 2020 (online)
Thieme Medical and Scientific Publishers Private Ltd.
A-12, Second Floor, Sector -2, NOIDA -201301, India
- 1 Patterns and problems of deliberate self-poisoning in the developing world. QJM 2000; 93:715-31. M, Eddleston.
- 2 Paraquat. In: Handbook of Pesticide Toxicology, 2nd edn. San Diego, Academic Press, 2001:1559–603. Lock EA, Wilks MF.
- 3 Fatal paraquat poisoning: report of two cases. J Assoc Physicians India 1999; 47:831-2. Singh S, Bambery P, Chaudhry D, et al.
- 4 Paraquat poisoning. Respir Care 2005; 50:383-5. C., Sittipunt.
- 5 Paraquat poisoning. An overview of the current status. Drug Saf 1990; 5:243-51. Bismuth C, Garnier R, Band FJ, Muszynski J, Keyes C.
- 6 Cyclophosphamide treatment of paraquat poisoning. Thorax 1996; 51:659-60. Comment on: Thorax 1996; 51:661-3. CG., Newstead.
- 7 Pesticides and the third world. J Toxicol Environ Health 1991;32(1):11–31. G., Forget.
- 8 Medical management ofparaquat ingestion. Br J Clin Pharmacol 72:5;745–757. Gawarammana IB, Buckley NA.
- 9 Management of Poisonings: Core Curriculum 2010. American Journal of Kidney Diseases, Vol 56, No 4 (October), 2010: pp 788-800. Winchester JF, Harbord NB, Rosen H.
- 10 Experience with paraquat poisoning in a respiratory intensive care unit in North India. Singapore Med J 2006; 47(12) : 1033. Agarwal R, Srinivas R, Aggarwal A N, Gupta D.